Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 155, NWS Amarillo, TX

June 12, 2018Beaver County, Texas County, Oklahoma; Hansford County, Ochiltree County, Roberts County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 12, 2018, 10:49 PM CDT for Beaver County, Texas County, Oklahoma; Hansford County, Ochiltree County, Roberts County, Texas. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2018, 10:49 PM CDT (03:49 UTC)
Expired
Jun 13, 2018, 12:15 AM CDT
In force
86 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Ochiltree County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 143 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 4:40 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1665 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
2531 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.3

Open this sounding in Storm Lab

The text

As transmitted.

983 
WUUS54 KAMA 130349
SVRAMA
OKC007-139-TXC195-357-393-130515-
/O.NEW.KAMA.SV.W.0155.180613T0349Z-180613T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1049 PM CDT TUE JUN 12 2018

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Western Beaver County in the Panhandle of Oklahoma...
  Texas County in the Panhandle of Oklahoma...
  Hansford County in the Panhandle of Texas...
  Northwestern Roberts County in the Panhandle of Texas...
  Western Ochiltree County in the Panhandle of Texas...

* Until 1215 AM CDT

* At 1049 PM CDT, a severe thunderstorm was located 6 miles south of
  Guymon, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           Hail damage to vehicles is expected. 

* Locations impacted include...
  Guymon, Perryton, Spearman, Beaver, Hooker, Goodwell, Gruver,
  Tyrone, Optima, Hardesty, Hough, Adams, Farnsworth, Boyd, Waka,
  Floris, Bryans Corner, Baker, Turpin and Balko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3684 10040 3590 10103 3595 10109 3605 10109
      3605 10122 3639 10162 3650 10163 3650 10176
      3654 10181 3699 10155 3700 10131
TIME...MOT...LOC 0349Z 305DEG 29KT 3659 10148 

HAIL...1.25IN
WIND...60MPH
 
$$

Beat
3 follow-up statements
210 
WWUS54 KAMA 130413
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
1113 PM CDT TUE JUN 12 2018

OKC007-139-TXC195-357-393-130515-
/O.CON.KAMA.SV.W.0155.000000T0000Z-180613T0515Z/
Beaver OK-Texas OK-Hansford TX-Roberts TX-Ochiltree TX-
1113 PM CDT TUE JUN 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR WESTERN BEAVER...EASTERN TEXAS...HANSFORD...NORTHWESTERN ROBERTS
AND WESTERN OCHILTREE COUNTIES...

At 1113 PM CDT, a severe thunderstorm was located 10 miles southwest
of Hardesty, or 18 miles southeast of Guymon, moving southeast at 35
mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to roofs, siding, and trees is possible. Hail 
         damage to vehicles is expected. 

Locations impacted include...
Guymon, Perryton, Spearman, Beaver, Hooker, Gruver, Tyrone, Optima,
Hardesty, Adams, Farnsworth, Boyd, Waka, Floris, Bryans Corner,
Baker, Turpin and Balko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3684 10040 3590 10103 3595 10109 3605 10109
      3605 10122 3639 10162 3650 10163 3677 10143
      3700 10131
TIME...MOT...LOC 0413Z 305DEG 29KT 3648 10128 

HAIL...1.00IN
WIND...60MPH
 
$$

Beat
873 
WWUS54 KAMA 130431
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
1131 PM CDT TUE JUN 12 2018

TXC393-130440-
/O.CAN.KAMA.SV.W.0155.000000T0000Z-180613T0515Z/
Roberts TX-
1131 PM CDT TUE JUN 12 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROBERTS COUNTY IS
CANCELLED...

The storms which prompted the warning have weakened and moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 200 AM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.

LAT...LON 3684 10040 3606 10093 3606 10101 3621 10123
      3653 10145 3697 10127
TIME...MOT...LOC 0430Z 258DEG 16KT 3674 10125 3639 10126 

$$

OKC007-139-TXC195-357-130515-
/O.CON.KAMA.SV.W.0155.000000T0000Z-180613T0515Z/
Beaver OK-Texas OK-Hansford TX-Ochiltree TX-
1131 PM CDT TUE JUN 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN BEAVER...EASTERN TEXAS...NORTHEASTERN HANSFORD AND
WESTERN OCHILTREE COUNTIES...

At 1130 PM CDT, severe thunderstorms were located along a line
extending from 5 miles east of Optima to 12 miles northeast of
Gruver, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to roofs, siding, and trees is possible. Hail 
         damage to vehicles is expected. 

Locations impacted include...
Perryton, Spearman, Beaver, Hooker, Optima, Hardesty, Adams,
Farnsworth, Boyd, Waka, Floris, Bryans Corner, Baker, Turpin and
Balko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3684 10040 3606 10093 3606 10101 3621 10123
      3653 10145 3697 10127
TIME...MOT...LOC 0430Z 258DEG 16KT 3674 10125 3639 10126 

HAIL...1.00IN
WIND...60MPH
 
$$

Beat
502 
WWUS54 KAMA 130459
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
1159 PM CDT TUE JUN 12 2018

OKC007-139-TXC195-357-130515-
/O.CON.KAMA.SV.W.0155.000000T0000Z-180613T0515Z/
Beaver OK-Texas OK-Hansford TX-Ochiltree TX-
1159 PM CDT TUE JUN 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN BEAVER...SOUTHEASTERN TEXAS...NORTHEASTERN HANSFORD
AND WESTERN OCHILTREE COUNTIES...

At 1159 PM CDT, severe thunderstorms were located along a line
extending from 4 miles east of Hardesty to 3 miles west of Waka,
moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to roofs, siding, and trees is possible. Hail 
         damage to vehicles is expected. 

Locations impacted include...
Perryton, Beaver, Hardesty, Bryans Corner, Adams, Farnsworth, Boyd,
Waka and Balko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3684 10040 3606 10093 3606 10101 3622 10119
      3655 10128 3679 10109
TIME...MOT...LOC 0459Z 298DEG 21KT 3663 10111 3628 10112 

HAIL...1.00IN
WIND...60MPH
 
$$

Beat

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:04 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 12, 6:04 PM CDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
604 PM CDT Tue Jun 12 2018

.AVIATION...
00Z TAF Cycle

VFR conditions will prevail at all three TAF sites through 00Z
Thursday except in and near showers and thunderstorms between 00Z
and 14Z Wednesday with MVFR conditions possible. East and
southeast winds 10 to 20 knots will diminish to around 5 to 15
knots after 07Z and 09Z Wednesday and then becoming south 15 to 25
knots with gusts to near 30 knots after 15Z to 16Z Wednesday.
Winds will be stronger and erratic in and near thunderstorms at
all three TAF sites between 00Z and 14Z Wednesday with gusts to 40
to 50 knots or higher.

Schneider

&&

.PREV DISCUSSION... /Issued 247 PM CDT Tue Jun 12 2018/

DISCUSSION...
We are keeping our eye on a few different features across the region
that may spark showers and thunderstorms. One is a boundary that
lies from southwest to northeast across the Panhandles from near
Bootleg to Beaver. An outflow boundary moving west from western
Oklahoma and an upper level short wave trough moving east from
Colorado. The best chance of shower and thunderstorm development
this afternoon looks to be across the northeast CWA where the
boundary that is already across the area interacts with the
outflow boundary moving west from Oklahoma. This area also has the
best CAPE and wind shear. More showers and thunderstorms are
expected to move this way from Colorado and New Mexico late this
afternoon and tonight in association with the short wave. Not sure
if showers and thunderstorms can get going in the southwest near
the boundary, so this area will have the lowest pops through
tonight.

On Wednesday, some lingering showers and thunderstorms may still be
going on across the northeast CWA in the morning, but more
showers and thunderstorms are expected to develop in the west
ahead of yet another short wave trough.

Will leave the forecast dry Thursday through Saturday as the upper
level ridge influences our weather.

By Sunday, the upper level ridge moves far enough east to allow deeper
moisture and several short wave troughs to move across the region
again. So, have continued with pops Sunday through the rest of
the forecast.

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11
Hazardous weather outlook, Jun 12, 10:35 PM CDT, 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
1035 PM CDT Tue Jun 12 2018

OKZ001>003-TXZ001>020-317-131100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1035 PM CDT Tue Jun 12 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms are possible across the Panhandles. Some of the
storms may become severe with large hail and damaging winds the
main threats. A Severe Thunderstorm Watch is in effect until 2 AM
CDT for most of the Texas and Oklahoma Panhandles.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible across the Panhandles Wednesday
and again Sunday and Monday. Some of the storms may become severe.

.SPOTTER INFORMATION STATEMENT...

Emergency managers and spotter groups should be ready for activation
may be needed tonight.

Schneider

In the hours before

Local storm report, Jun 12, 9:12 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
912 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             FORGAN                  36.91N 100.54W
06/12/2018  E1.00 INCH       BEAVER             OK   EMERGENCY MNGR

&&

EVENT NUMBER AMA1800254

LG
Local storm report, Jun 12, 9:24 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
924 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     TSTM WND GST     3 SW DALHART            36.03N 102.55W
06/12/2018  M61 MPH          HARTLEY            TX   ASOS

&&

EVENT NUMBER AMA1800255

LG
Local storm report, Jun 12, 9:27 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
927 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     1 SSW BEAVER            36.80N 100.53W
06/12/2018  M58 MPH          BEAVER             OK   MESONET

&&

EVENT NUMBER AMA1800256

SCHNEIDER
Local storm report, Jun 12, 9:54 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
954 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     HAIL             3 S BEAVER              36.77N 100.52W
06/12/2018  M0.88 INCH       BEAVER             OK   TRAINED SPOTTER

&&

EVENT NUMBER AMA1800257

SCHNEIDER
Local storm report, Jun 12, 10:13 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1013 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND GST     3 W DUMAS               35.86N 102.01W
06/12/2018  M61 MPH          MOORE              TX   AWOS

&&

EVENT NUMBER AMA1800258

SCHNEIDER
Local storm report, Jun 12, 10:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1040 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             CONWAY                  35.21N 101.38W
06/12/2018  E1.75 INCH       CARSON             TX   PUBLIC

            AT 207 AND I40.

&&

EVENT NUMBER AMA1800259

TLH

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:09 PM CDTSevere Thunderstorm WarningAMABeaver81 min
Jun 12, 7:19 PM CDTAreal Flood AdvisoryAMABeaver3 hr
Jun 12, 7:44 PM CDTSevere Thunderstorm WarningAMABeaver, Texas61 min
Jun 12, 8:06 PM CDTFlash Flood WarningAMABeaver3 hr
Jun 12, 8:29 PM CDTSevere Thunderstorm WarningAMABeaver76 min
Jun 12, 8:44 PM CDTSevere Thunderstorm WarningAMABeaver61 min
Jun 12, 8:48 PM CDTSevere Thunderstorm WarningAMACimarron, Texas72 min
Jun 12, 9:22 PM CDTAreal Flood AdvisoryAMACimarron3 hr
Jun 12, 9:41 PM CDTSevere Thunderstorm WarningAMABeaver44 min
Jun 12, 9:49 PM CDTSevere Thunderstorm WarningAMACimarron, Texas71 min
Jun 12, 7:15 PM CDTSevere Thunderstorm WarningAMAHutchinson, Moore60 min
Jun 12, 8:06 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson51 min
Jun 12, 8:17 PM CDTSpecial Weather StatementAMAMoore58 min
Jun 12, 8:31 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter74 min
Jun 12, 9:44 PM CDTAreal Flood AdvisoryAMAHartley, Moore, Oldham, Potter3 hr
Jun 12, 9:44 PM CDTSevere Thunderstorm WarningAMACarson, Hartley, Moore, Oldham, Potter, Randall46 min
Jun 12, 9:56 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Donley, Potter3 hr
Jun 12, 10:01 PM CDTFlash Flood WarningAMAHartley, Moore, Oldham, Potter107 min
Jun 12, 10:38 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley49 min
Jun 12, 10:54 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter73 min
Jun 12, 11:11 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb79 min
Jun 12, 11:53 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall67 min
Jun 13, 12:06 AM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Potter, Randall3 hr
Jun 13, 12:22 AM CDTSevere Thunderstorm WarningAMAArmstrong, Deaf Smith, Randall98 min
Jun 13, 12:27 AM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler71 min
Jun 13, 12:41 AM CDTAreal Flood AdvisoryAMAHemphill, Lipscomb, Roberts3 hr
Jun 13, 12:51 AM CDTAreal Flood AdvisoryAMAArmstrong, Randall111 min
Jun 13, 1:06 AM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman34 min
Jun 13, 2:45 AM CDTSpecial Weather StatementAMADallam45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.